Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 200, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 3, 2007, 2:41 AM CDT for 5 counties in North Dakota. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2007, 2:41 AM CDT (07:41 UTC)
- Expired
- Jul 3, 2007, 3:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties McHenry County, ND, McLean County, ND, Mercer County, ND, Pierce County, ND, Sheridan County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 3:13 AM CDT | TSTM WND GST 60 | Kief, ND | |
| Jul 3, 3:27 AM CDT | HAIL 0.75 | Drake, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 11:13 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1417 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1562 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 030741
SVRBIS
NDC049-055-057-069-083-030845-
/O.NEW.KBIS.SV.W.0200.070703T0741Z-070703T0845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
241 AM CDT TUE JUL 3 2007
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN MCHENRY COUNTY IN NORTH CENTRAL NORTH DAKOTA...
SOUTHWESTERN PIERCE COUNTY IN NORTH CENTRAL NORTH DAKOTA...
EASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
EAST CENTRAL MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
SHERIDAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 345 AM CDT(245 AM MDT)
* AT 239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SIMCOE TO COLEHARBOR...OR ALONG A LINE EXTENDING FROM 23 MILES
EAST OF MINOT TO 51 MILES SOUTH OF MINOT...AND MOVING EAST AT 40
MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
FALKIRK AROUND 245 AM CDT...
WASHBURN...STRAWBERRY LAKE...KARLSRUHE AND BERGEN AROUND 250 AM
CDT...
TURTLE LAKE AND BUTTE AROUND 300 AM CDT...
GEORGE LAKE AND BALFOUR AROUND 305 AM CDT...
MERCER AROUND 310 AM CDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING(300 AM MDT TUESDAY MORNING) FOR WESTERN NORTH DAKOTA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING(800 AM MDT TUESDAY MORNING) FOR SOUTHERN NORTH
DAKOTA.
LAT...LON 4820 10092 4788 10097 4725 10152 4733 10011
4785 10006 4820 9987
$$
TWH2 follow-up statements
000
WWUS53 KBIS 030809
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
309 AM CDT TUE JUL 3 2007
NDC049-055-057-069-083-030845-
/O.CON.KBIS.SV.W.0200.000000T0000Z-070703T0845Z/
MCLEAN ND-SHERIDAN ND-MERCER ND-PIERCE ND-MCHENRY ND-
309 AM CDT TUE JUL 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM
CDT(245 AM MDT) FOR SOUTHERN MCHENRY...SOUTHWESTERN PIERCE...EAST
CENTRAL MERCER...SHERIDAN AND EASTERN MCLEAN COUNTIES...
AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GEORGE LAKE TO TURTLE LAKE...OR ALONG A LINE EXTENDING
FROM 38 MILES EAST OF MINOT TO 47 MILES NORTH OF BISMARCK...MOVING
EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GEORGE LAKE...MERCER AND KIEF AROUND 315 AM CDT...
KRUEGER LAKE AND DRAKE AROUND 320 AM CDT...
ORRIN...MCCLUSKY AND ANAMOOSE AROUND 330 AM CDT...
SHEYENNE LAKE AND MARTIN AROUND 340 AM CDT...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
TUESDAY MORNING(300 AM MDT TUESDAY MORNING) FOR WESTERN NORTH DAKOTA.
A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING(800 AM MDT TUESDAY MORNING) FOR SOUTHERN NORTH
DAKOTA.
LAT...LON 4820 10092 4788 10097 4725 10152 4733 10011
4785 10006 4820 9987
$$
TWH000
WWUS53 KBIS 030852
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
350 AM CDT TUE JUL 3 2007
NDC049-055-057-069-083-030900-
/O.EXP.KBIS.SV.W.0200.000000T0000Z-070703T0845Z/
MCLEAN ND-SHERIDAN ND-MERCER ND-PIERCE ND-MCHENRY ND-
350 AM CDT TUE JUL 3 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MCHENRY...
SOUTHWESTERN PIERCE...EAST CENTRAL MERCER...SHERIDAN AND EASTERN
MCLEAN COUNTIES EXPIRES AT 345 AM CDT(245 AM MDT)...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR CENTRAL PIERCE AND
NORTHERN WELLS COUNTIES THROUGH 445 AM CDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT
TUESDAY MORNING(800 AM MDT TUESDAY MORNING) FOR SOUTHERN NORTH
DAKOTA.
LAT...LON 4820 10092 4788 10097 4725 10152 4733 10011
4785 10006 4820 9987
$$
TWHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:39 PM CDT, 11 hours 2 minutes earlier.
Area forecast discussion, Jul 2, 3:39 PM CDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 339 PM CDT MON JUL 2 2007 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT CONCERNS CENTER ON POSSIBLE STRONG CONVECTION LOCATION AND EASTWARD MOVEMENT OVERNIGHT. AIRMASS EAST OF FRONT MODELS IN FAIR AGREEMENT WITH BROAD FEATURES BUT QUITE DIFFERENT WITH LOCATION OF SHORT WAVES TOPPING RIDGE. CONSENSUS IS GFS IS MODEL OF CHOICE AGAIN TODAY. MAIN SURFACE FEATURES IN CENTRAL TO EASTERN MONTANA WITH SOME CONVECTION ALREADY OCCURRING ALONG MONTANA SASKATCHEWAN BORDER AND AND CUMULUS FIELD BEGINNING TO DEVELOP OVER BIGHORNS AND AND BLACK HILLS. AIRMASS UNSTABLE BUT WEAKLY CAPPED ON 18Z SOUNDINGS FROM KGGW AND KABR. EXPECT CONVECTION TO FOLLOW DEEPENING LOW AND SURFACE COLD FRONT WHICH IS FORECAST TO CENTRAL NORTH DAKOTA BY 12Z TUESDAY. THIS FEATURE WILL LIKELY TO FOCUS OF SEVERE CONVECTION OVERNIGHT AND ON TUESDAY. SLIGHTLY COOLER AIRMASS BEHIND FRONT FOR DRIER AND COOLER CONDITIONS LATE TUESDAY AND FOR THE REMAINDER OF THE SHORT TERM PERIODS THROUGH FRIDAY MORNING. .LONG TERM...FRIDAY THROUGH MONDAY... UPPER LEVEL RIDGING INTO THE NORTHERN PLAINS ALONG WITH STRONG SOUTHERLY LOW LEVEL FLOW FRIDAY AND SATURDAY WILL USHER IN A WARM AND HUMID AIRMASS INTO THE REGION. IF CURRENT 850H TEMPS FORECAST BY MODELS HOLD TRUE...MAY BE THE WARMEST DAY OF THE YEAR THUS FAR ON SATURDAY AFTERNOON. BY SATURDAY NIGHT THE RIDGE BREAKS DOWN INTO A MORE ZONAL FLOW REGIME AS SHORT WAVE ENERGY ALOFT MOVES INTO SOUTHERN CANADA AND THE NORTHERN PLAINS. IN ADDITION AND IN RESPONSE...A LOW PRESSURE TROUGH WITH ITS ASSOCIATED SURFACE BOUNDARIES PUSHES SLOWLY THROUGH THE CWA...BRINGING CHANCES OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY NIGHT. LEFT CLEAR SATURDAY DAYTIME AS A STRONG CAP SEEMS LIKELY. STUCK WITH SLIGHT CHANCE POPS SAT NIGHT-SUN NIGHT UNTIL MODEL UNCERTAINTIES BECOME LESS OF A FACTOR. COOLER AND MORE SEASONAL WEATHER RETURNS MONDAY. LEFT MONDAY DRY AS HIGH PRESSURE AND SUBSIDENCE IS FORECAST TO MOVE IN BEHIND THE DEPARTED SURFACE TROUGH. && .AVIATION... A SURFACE BOUNDARY WEST AND NORTH OVER EASTERN MT AND SOUTHERN SASKATCHEWAN WILL BE THE FOCUS FOR THUNDERSTORMS AS IT MOVES THROUGH WEST AND CENTRAL ND LATER THIS EVENING AND OVERNIGHT INTO TUESDAY MORNING. MVFR AND IFR CIGS AND VIS WILL BE POSSIBLE IN THE HEAVIER TSRA AND SHRA. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/NH
Hazardous weather outlook, Jul 2, 4:13 AM CDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 413 AM CDT MON JUL 2 2007 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 413 AM CDT MON JUL 2 2007 /313 AM MDT MON JUL 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...POSSIBLY SEVERE...AGAIN TODAY AND TONIGHT AS A LOW PRESSURE SYSTEM REMAINS OVER THE REGION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT...THEN AGAIN SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Jul 3, 1:37 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
137 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 AM TSTM WND GST 10 NE SENTINEL BUTTE 47.02N 103.69W
07/03/2007 E80 MPH GOLDEN VALLEY ND PUBLIC
SIDING BLOWN OFF BUILDING.
&&
KBIRKLocal storm report, Jul 3, 1:45 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
145 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM TSTM WND GST HALLIDAY 47.35N 102.34W
07/03/2007 M70 MPH DUNN ND CO-OP OBSERVER
&&
KBIRKLocal storm report, Jul 3, 1:49 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
149 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 PM HAIL SPRING BROOK 48.25N 103.46W
07/02/2007 E0.88 INCH WILLIAMS ND PUBLIC
&&
KBIRKLocal storm report, Jul 3, 1:53 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
153 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 AM NON-TSTM WND GST PLAZA 48.03N 101.96W
07/03/2007 E60 MPH MOUNTRAIL ND PUBLIC
&&
KBIRKLocal storm report, Jul 3, 2:39 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
239 AM CDT TUE JUL 03 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM TSTM WND GST 3 E HAZEN 47.30N 101.56W
07/03/2007 E60 MPH MERCER ND PUBLIC
&&
KBIRKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:59 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 61 min |
| Jul 3, 12:01 AM CDT | Severe Thunderstorm Warning | BIS | Williams | 52 min |
| Jul 3, 1:37 AM CDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, McLean, Mercer, Mountrail, Ward | 53 min |
| Jul 3, 3:46 AM CDT | Severe Thunderstorm Warning | BIS | Pierce, Wells | 59 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.